IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 3946 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1658    
    Printed88    
    Emailed0    
    PDF Downloaded249    
    Comments [Add]    

Recommend this journal

 

 RESEARCH PAPER
Year : 1992  |  Volume : 24  |  Issue : 4  |  Page : 201-206

Effect of some oral antidiabetic drugs on glucose and mineral metabolism in alloxan diabetic rats pretreated with ethylene diamine tetraacetic acid disodium salt


Correspondence Address:
AAE Shoka


Login to access the Email id

Source of Support: None, Conflict of Interest: None


Rights and PermissionsRights and Permissions

Effect of disodium ethylenediamine tetraacetate (EDTA) in the presence or absence of phenformin or glibenclamide on blood glucose level, plasma and urinary mineral ion contents, in normal and alloxan diabetic rats was investigated. It induced slight hyper glycemia and increased the plasma sodium content of normal and alloxan diabetic rats. However both plasma potassium and calcium contents were decreased. The plasma calcium content was significantly decreased after administration of EDTA in association with each antidiabetic drug in normal animals. All investigated drugs variably reduced plasma iron content, Hypoglycemia induced by phenformin or glibenclamide was associated with elevation of plasma chromium ions. However, plasma copper ions changes induced by EDTA seem to be unrelated to hypoglycemia induced by glibenclamide or phenformin. Reduction of plasma iron content was related to hypoglycemia induced by tested drugs. Reduction of zinc ion in the plasma was associated with hypoglycemia induced by phenformin.






[PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow